



## Meeting animal welfare challenges in the pig farming sector Experiences and successes in France and Europe January 10<sup>th</sup> - 11<sup>th</sup> 2019 - OIE, 12 rue de Prony 75017 Paris

## AGENDA

## Thursday, January 10<sup>th</sup>

13:30 Welcome coffee for the participants.

14:00 - 14:10Welcome of the participants by Monique ELOIT, Paris Director General of OIE.

14:10 - 14:25

Introduction by Guillaume ROUÉ, the President of Inaporc, and Patrick DEHAUMONT, the General Director for food (DGAL) from the French Ministry of agriculture and food - 15 min.

14:25 - 15:10

Pig welfare initiatives at European level:

Presentation by Desmond MAGUIRE (Directorate F, European Commission) on ongoing works on pig welfare at European level – 15 min.

Presentation by Hans SPOOLDER (European Centre of reference for animal welfare on pigs, EURCAW) on EURCAW work programme for 2019-2022 - 15 min. Q&As with the audience – 15 min.

15:10 - 16:25Contextual presentation from each Member State on the state-of-play regarding animal welfare and pig production at national level – 10 min presentation per Member State. Q&As with the audience -15 min.

16:25 - 17:40Roundtable "Experiences and feedback on animal welfare labels and initiatives applied to pig production at national level" with an introduction by Léon ARNST (MANFQ) and Johan VAN DIEPEN (POV) from the Netherlands - 60 min. Q&As with the audience – 15min.

17:40 - 18:00 : Break - 20 min.

18:00 - 18:45

Bottom-up approaches on pig welfare:

Presentation by Valérie COURBOULAY (IFIP - Institut du porc) of the French strategy on the development of animal welfare indicators and measurement tools in collaboration with farmers - 10 min. Presentation by Loris ALBORALI (IZSLER) about on-farm strategies to avoid tail-docking in Italy - 10 min. Q&As with the audience -25 min.

18:45 - 19:00

Synthesis of the first day of the meeting – 15 min.

19:15

Bus departure from OIE to the restaurant "Le Sud", 91 boulevard Gouvion Saint Cyr 75017 Paris. Additional information: metro station "Porte Maillot" on line 1 (yellow); diner time: 20:00.





## Friday January 11th

09:00 – 09:30 Welcome of the participants – 30 min.

09:30 – 10:15 Testimony and experience sharing by Mickaël BENOIT (Coop de France) on French farmers approach of pig welfare: from keeping sows in groups to collective and national initiatives – 10 min. Presentation by Vivi AARESTRUP MOUSTSEN (SEGES) of free farrowing systems in Denmark – 10 min. Q&As with the audience – 25 min.

10:15 – 11:30 Roundtable "Alternatives to piglet surgical castration without pain relief" with an introduction by Antonio VELARDE (IRTA) – 60min. Q&As with the audience – 15 min.

11:30 – 12:00 Presentation by Hansjörg SCHRADE (BWBBW) on German innovations and conceptions of future pig farming systems for better welfare integration – 15 min. Q&As with the audience – 15 min.

12:00 - 12:45Discussion with the audience on financial measures to support pig welfare initiatives - 45 min.

12:45 – 13:00 Conclusion of the meeting – 15 min.

13:00 – onwards Buffet lunch in OIE offered for all participants.